Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 86, NWS Los Angeles, CA

August 3, 2012

NWS Los Angeles, CA issued this small craft advisory at Aug 3, 2012, 8:53 AM PDT. It took effect at Aug 3, 2012, 4:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2012, 8:53 AM PDT (15:53 UTC)
In effect from
Aug 3, 2012, 4:00 PM PDT
Expired
Aug 4, 2012, 3:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WHUS76 KLOX 031553
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 AM PDT FRI AUG 3 2012

PZZ673-032230-
/O.NEW.KLOX.SC.Y.0086.120803T2300Z-120804T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
853 AM PDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25
  KT. STEEP SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
846 
WHUS76 KLOX 032125
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PDT FRI AUG 3 2012

PZZ673-040430-
/O.CON.KLOX.SC.Y.0086.120803T2300Z-120804T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
225 PM PDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 
  KT. STEEP SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
403 
WHUS76 KLOX 040425
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
925 PM PDT FRI AUG 3 2012

PZZ673-041000-
/O.CON.KLOX.SC.Y.0086.000000T0000Z-120804T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
925 PM PDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
183 
WHUS76 KLOX 040931
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 AM PDT SAT AUG 4 2012

PZZ673-041045-
/O.EXP.KLOX.SC.Y.0086.000000T0000Z-120804T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
231 AM PDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.

$$

RAT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 4:45 AM PDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 3, 4:45 AM PDT, 4 hours 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
445 AM PDT FRI AUG 3 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
WEAK UPPER LEVEL LOW PRESSURE WILL BRING COOLING AND INCREASING
NIGHT THROUGH MORNING LOW CLOUDS TO COASTAL AND VALLEY AREAS THROUGH
SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE LOS
ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY THIS AFTERNOON AND
EVENING...WITH THE THREAT OF THUNDERSTORMS EXPANDING NORTHWARD INTO
THE MOUNTAINS OF VENTURA AND SANTA BARBARA COUNTIES SATURDAY. HIGH
PRESSURE WILL BRING A WARMING TREND SUNDAY THROUGH TUESDAY...WITH
NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THURSDAY.

&&

.SHORT TERM (TODAY-SUN)...MARINE LAYER HAS DEEPENED TO AROUND 1700
FEET DEEP EARLY THIS MORNING...THANKS IN PART TO AN EDDY CRCLN THAT
HAS DEVELOPED ACROSS THE INNER WATERS. EXPECT ADDITIONAL DEEPENING
THIS MORNING...WITH LOW CLOUDS AND STRATUS PUSHING INTO ALL COASTAL
AND MOST VALLEY AREAS BY DAYBREAK. SOME STRATUS WILL ALSO PUSH INTO
THE SALINAS VALLEY AS WELL. WITH THE EDDY CRCLN AND STRONGER ONSHORE
GRADIENTS...EXPECT SLOWER CLEARING TODAY...AND THERE SHOULD BE A FEW
DEGREES OF COOLING WEST OF THE MOUNTAINS. A FAIR AMOUNT OF MID AND
HIGH LEVEL MOISTURE WAS BEGINNING TO STREAM INTO THE REGION FROM THE
S...AND SATELLITE IMAGERY INDICATED THAT THERE SHOULD BE ENOUGH MID
AND HIGH CLOUDS TO MAKE FOR PARTLY CLOUDY CONDITIONS ASIDE AFTER ANY
STRATUS DISSIPATES.

WHILE STABILITY INDEX VALUES ARE NOT FORECAST TO BE PARTICULARLY
IMPRESSIVE TODAY...THERE MAY BE ENOUGH MID LEVEL MOISTURE FOR SOME
CONVECTION TO DEVELOP...PARTICULARLY ACROSS THE ANTELOPE VALLEY AND
EASTERN MOUNTAINS OF L.A. COUNTY AS A WEAK VORT ROTATING TOWARDS
THAT AREA COULD PROVIDE JUST ENOUGH LIFT. AT THIS POINT...20 PERCENT
POPS FOR THOSE AREAS LOOK GOOD. IT IS POSSIBLE THAT CONVECTION COULD
OCCUR FARTHER W AND N INTO VTU COUNTY AS WELL...BUT THAT CHANCE
LOOKS MINIMAL. MID AND HIGH LEVEL WINDS LOOK TO BE TOO STRONG FOR
ANY SIGNIFICANT FLASH FLOODING THREAT...ALTHOUGH WINDS DO DIMINISH
SOME TOWARD EVENING.

FOR TONIGHT AND SAT...AN UPPER LOW WILL APPROACH THE REGION FROM THE
WEST...CAUSING THE MID LEVEL FLOW TO TURN FROM EAST TO SOUTH. AT THE
SAME TIME...A STRONGER VORT WILL LIFT NWD ACROSS THE FORECAST
AREA...AND SOME MODELS SUGGEST A WEAKLY DIFFLUENT UPPER PATTERN.
THIS SHOULD BRING A BETTER CHANCE OF TSTMS TO THE REGION ON
SAT...WITH THE CHANCE EXTENDING NWD INTO VTU AND SBA COUNTIES. AT
THIS POINT...HAVE LEFT POPS CONFINED TO THE MTNS...ANTELOPE VLY AND
CUYAMA VALLEY FOR SAT AFTERNOON...BUT WOULD NOT BE SURPRISED IF POPS
HAVE TO BE INTRODUCED TO AREAS WEST OF THE MTNS...AND AS EARLY AS
VERY LATE TONIGHT. OTHERWISE...EXPECT THE MARINE LAYER TO BE ABOUT
AS DEEP AS IT IS THIS MORNING...AND IF THE STRATUS FIELD DOES NOT
BECOME DISRUPTED BY THE MID/HIGH LEVEL MOISTURE...CLOUDS SHOULD BE
WIDESPREAD IN ALL COASTAL AND MOST VLY AREAS TONIGHT/SAT MORNING.
THERE SHOULD BE COOLING ACROSS THE BOARD ON SAT...WITH MAX TEMPS
DOWN MOST SIGNIFICANTLY IN THE VLYS.

THE UPPER LOW WILL LIFT NORTHWARD SAT NIGHT AND SUNDAY...AND THE MID
AND UPPER FLOW WILL TURN SWLY. EXPECT ANY CONVECTION TO REMAIN E OF
THE REGION AFTER SAT EVENING. THE MARINE LAYER SHOULD BEGIN TO
SHRINK IN DEPTH BY SUNDAY MORNING...REDUCING LOW CLOUDS IN THE VLYS.
MAX TEMPS SHOULD BE UP A FEW DEGREES ON SUNDAY.

.LONG TERM (MON-THU)...UPPER LEVEL HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE E MON AND TUE...CAUSING HEIGHTS TO RISE. THE MARINE
LAYER SHOULD BECOME MORE SHALLOW EACH DAY...WITH CLOUDS BECOMING
CONFINED TO THE COASTAL PLAIN BY MON NIGHT/TUE MORNING. THERE WILL
BE SEVERAL DEGREES OF WARMING BOTH MON AND TUE...ESPECIALLY IN THE
VLYS...WHERE MAX TEMPS SHOULD REACH 100 DEGREES IN THE WARMEST
LOCATIONS. THEN...EXPECT LITTLE CHANGE IN TEMPS FOR WED AND THU.

&&

.AVIATION...03/1140Z...

LATEST AMDAR SOUNDINGS INDICATE A DEEPER MARINE INVERSION (AROUND
1700 FT) DUE TO AN EDDY OVER THE BIGHT...WITH A SOMEWHAT MORE
SHALLOW MARINE INVERSION NORTH OF POINT CONCEPTION. STRATUS IS
FIRMLY ENTRENCHED ACROSS THE COASTAL PLAIN (WITH IFR/LIFR CONDS
NORTH OF PT CONCEPTION AND IFR/MVFR SOUTH OF PT CONCEPTION). WITH
THE DEEPER MARINE INVERSION AND WEAK EDDY CIRCULATION...CLEARING
WILL BE A BIT SLOWER TODAY WITH BEACHES POSSIBLY REMAINING CLOUDY
THROUGH THE BALANCE OF THE AFTERNOON. FOR TONIGHT...INVERSION SHOULD
DEEPEN A BIT FURTHER WITH GOOD INLAND PENETRATION OF STRATUS.

OTHER ISSUE TO WATCH TODAY IS THE POTENTIAL FOR SOME THUNDERSTORM
ACTIVITY OVER THE LA MOUNTAINS AND ANTELOPE VALLEY. WITH CURRENT
FORECAST AT SLIGHT CHANCE LEVELS...DECIDED TO ONLY MENTION A SCT080
CB GROUP IN KWJF/KPMD THIS AFTERNOON/EVENING.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. CLEARING OF STRATUS COULD BE
+/- 2 HOURS OF CURRENT 22Z FORECAST.

KBUR...MODERATE CONFIDENCE IN 12Z TAF. STRATUS BURNOFF COULD BE
+/- 1 HOUR OF CURRENT 17Z FORECAST.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...DB
AVIATION...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 6:00 AM PDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI AUG 3 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE WILL BE PATCHY DENSE FOG WITH VISIBILITIES OF A QUARTER MILE
OR LESS THROUGH MID MORNING ON THE CENTRAL COAST...IN THE VENTURA
COUNTY VALLEYS...AND IN THE SALINAS AND SANTA YNEZ VALLEYS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER THE MOUNTAINS AND DESERTS OF EASTERN LOS ANGELES COUNTY.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

SATURDAY THROUGH SATURDAY EVENING...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND
LOS ANGELES COUNTIES...AS WELL AS IN THE ANTELOPE AND CUYAMA
VALLEYS.

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.